MAUDE Adverse Event Report: STRYKER GMBH HEXAPOD STRUT, MEDIUM HOFFMANN LRF 131MM-191MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH HEXAPOD STRUT, MEDIUM HOFFMANN LRF 131MM-191MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 49350030
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Upon a follow-up visit, 3 of 6 hexapod struts were found to have failed.The pins that hold the strut at the hinge were broken.All 6 struts were pulled and replaced.Rep indicated that the pins weren¿t broken.They fell out.They fell completely out of one strut, and halfway out of the other two.
 
Additional Manufacturer Narrative
The reported event that hexapod strut, medium hoffmann lrf 131mm-191mm was alleged of 'implant breakage after surgery' could be confirmed.Based on investigation, the root cause was attributed to be manufacturing and supplier related.The failure was caused by manufacturing components out of specifications.The event involved a product problem indicating a non-conformity which is investigated and addressed through a nc and a capa.No further action is required at this time.Product surveillance will continue to monitor complaints of this type for adverse trends.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
HEXAPOD STRUT, MEDIUM HOFFMANN LRF 131MM-191MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7656724
Report Number0008031020-2018-00487
Device Sequence Number19098831
Product Code KTT
UDI-Device Identifier07613327294231
UDI-Public07613327294231
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K163656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number49350030
Device Lot NumberL53488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight118